Sam Melkonian
Associate Professor of Mathematics
Ph.D. (McGill, 1987)

Office: 4279 Herzberg Physics
Telephone: (613) 520-2600 ext. 2126

Courses web site

Research Interests

Nonlinear differential equations


A Method of Solution of a Class of Second-Order Ordinary Differential Equations, International Journal of Applied Mathematical Sciences 17(1) (2024), 1-8,

Symmetry groups and integrating factors of total differential equations in three variables, Far East Journal of Applied Mathematics 116(4) (2023), 377-391.

The General Solution of du/dx=x-u2, Journal of Research in Applied Mathematics 9(6) (2023), 26-29.

A Complete Asymptotic Analysis of an Oscillation Free Nonlinear Equation of Bessel Type with a Pole in the Dependent Variable, Nonlinear Oscillations 13, No. 2 (2010) 206-239 (with A.B. Mingarelli and J.M. Pacheco-Castelao)

Two-Dimensional Wavelet Bases for Partial Differential Operators and Applications, Operator Theory: Advances and Applications 155 (2004) 219-233 (with M.A. Hajji and R. Vaillancourt)

Representation of Differential Operators in Wavelet Basis, Computers & Mathematics With Applications 47 (2004) 1011-1033 (with M.A. Hajji and R. Vaillancourt)

Psi-series solutions of the Henon-Heiles system and their convergence, Journal of Nonlinear Mathematical Physics 6, No. 2 (1999) 139-160

Convergence of psi-series solutions of the Duffing equation and the Lorenz system, Nonlinearity 8 (1995) 1143-1157 (with A. Zypchen)

Convergence of psi-series solutions of nonlinear ordinary differential equations, Canadian Applied Mathematics Quarterly 3 (1995) 43-88 (with M.A. Hemmi)

Exact solutions of nonlinear thin-film amplitude evolution equations via transformations, Canadian Applied Mathematics Quarterly 1 (1993) 493-528

Symmetry properties and solutions of nonlinear dispersive thin-film equations in three dimensions, Journal of Mathematical Physics 32 (1991) 3213-3222 (with P. Winternitz)

Analysis of a nonlinear diffusive amplitude equation for waves on thin films, Studies in Applied Mathematics 82 (1990) 37-48 (with S.A. Maslowe)

Two-dimensional amplitude evolution equations for nonlinear dispersive waves on thin films, Physica D 34 (1989) 255-269 (with S.A. Maslowe)

Nonlinear waves on thin films, in Continuum Mechanics and Its Applications, eds. G.A.C. Graham and S.K. Malik, Hemisphere Publishing Corporation, New York (1989) 411-423

A model equation illustrating subcritical instability to long waves in shear flows, Studies in Applied Mathematics 76 (1987) 265-275 (with I.H. Herron and S.A. Maslowe)

The propagation of finite-amplitude waves in a model boundary layer, Studies in Applied Mathematics 76 (1987) 169-185 (with P.M. Balagondar and S.A. Maslowe)

School of Mathematics and Statistics
Last Modified: January 1, 2024.